Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 3:11 PM MDT for Butte County, Clark County, Jefferson County, Idaho. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 3:11 PM MDT (21:11 UTC)
- Expired
- Aug 2, 2021, 4:15 PM MDT
- In force
- 64 min
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Clark County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 139 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WWUS85 KPIH 022111
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
311 PM MDT Mon Aug 2 2021
IDZ052-053-066>069-022215-
Centennial Mountains/Island Park ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Lost River Range ID-
Beaverhead/Lemhi Highlands ID-Lost River Valleys ID-
311 PM MDT Mon Aug 2 2021
...WINDS OVER 40 MPH AND VERY HEAVY RAINFALL FOR SOUTHWESTERN
FREMONT... JEFFERSON...NORTHEASTERN BUTTE...NORTHWESTERN
BONNEVILLE...CLARK AND NORTHWESTERN BINGHAM COUNTIES UNTIL 415 PM
MDT...
At 309 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Monida to 7 miles
northwest of Monteview to 11 miles northwest of the INL.
Movement was east at 20 mph.
Winds in excess of 40 mph and very heavy rainfall will be possible
with these storms.
Locations impacted include...
Dubois, Idmon, Terreton, Mud Lake, Hamer, Spencer, Kilgore, Southeast
Inl, Northwest Inl, Monteview, Small, Humphrey, Sage Junction, Kettle
Butte, Edie School, Monida Pass, Lone Pine and Howe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4454 11222 4452 11210 4456 11187 4452 11184
4394 11201 4352 11229 4369 11323 4408 11301
4423 11295 4423 11281 4440 11281 4442 11284
4448 11278 4451 11272 4446 11250 4448 11247
4445 11239 4454 11235 4457 11229 4457 11224
TIME...MOT...LOC 2109Z 278DEG 19KT 4445 11249 4401 11264 4370 11284
$$
JKeyesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 2, 1:25 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 125 PM MDT Mon Aug 2 2021 .SHORT TERM...Tonight through Wednesday. An upper level trough and associated surface front/dry line will pass through central and east Idaho this afternoon. This will be the focus for additional thunderstorms this afternoon. Precipitable water values remain extraordinarily high, around 1.25 inches. Surface dew points remain in the low to mid 60s. So heavy rain is almost certain with thunderstorms once again this afternoon and evening. Flash flood watches remain in effect for the high country. Isolated flooding remains possible in the Snake Plain, but mainly concerned with street flooding there, higher threat along the bench areas.Isolated severe storms can't be entirely ruled out with strong winds possible as well. Models show convection ending this evening as the dry line/front passes into Wyoming. Tuesday and Wednesday looks much drier with lower dew points. Still moist by Idaho standards, but looking at dew points in the upper 40s to around 50 as opposed to the current low to mid 60s we are currently enjoying. Isolated heat of the day variety thunderstorms are possible Tuesday and Wednesday. Wednesday is a slightly better chance over the central mountains as a weak upper level trough enters the region. 13 .LONG TERM...Thursday through Monday. A storm will @see across eastern Idaho Thursday, with a better chance of showers and thunderstorms. These storms won't be tapping into deep monsoon moisture, but we can't rule out a few storms producing locally heavy rain because of recent rainfall and moisture. The storm track shifts north through the weekend. We could see some showers and storms closer to the Montana border, but most of the area will be dry and breezy. Keyes && .AVIATION...Showers and thunderstorms will be potentially impacting TAF sites this afternoon and evening. Just like the past few days, we could see MVFR/IFR weather due to heavy rain and low visibility. We should see things ending west to east overnight. At the moment, we don't think we will have fog or stratus issues just due to all of the recent rainfall...but it might be something we need to monitor. Tomorrow should be VFR with no storms expected. Keyes && .FIRE WEATHER...Showers and thunderstorms and the risk of heavy rainfall and debris flows will end overnight from west to east. We could see a few very isolated storms tomorrow across mainly the central mountains and near the Wyoming border, but the risk is very low (around 10% at most). There is an increasing chance in the central mountains later Wednesday, expanding everything heading into Thursday. These storms will be more of a mix of wet and dry, as monsoon moisture won't be around. That said, with all of the recent rainfall...it's possible enough moisture is there to produce a few locally heavy rainers. The storm track shifts north heading into the weekend. While showers and storms are possible closer to the Montana border, the main issue may become gusty winds across most of central and eastern Idaho with a drier airmass moving in. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ056>074. &&
In the hours before
Special weather statement, Aug 2, 11:46 AM MDT, 3 hours 25 minutes before
Special Weather Statement National Weather Service Pocatello ID 1146 AM MDT Mon Aug 2 2021 IDZ060-061-021845- Bear Lake Valley ID-Bear River Range ID- 1146 AM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAR LAKE COUNTY UNTIL 1245 PM MDT... At 1145 AM MDT, Doppler radar was tracking a strong thunderstorm near Bear Lake Idaho Portion, moving east slowly. Gusty and erratic winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bear Lake Idaho Portion, Saint Charles and Fish Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Bear Lake, move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4212 11149 4212 11124 4200 11124 4200 11150 TIME...MOT...LOC 1745Z 283DEG 7KT 4202 11142 TAX
Special weather statement, Aug 2, 12:35 PM MDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Pocatello ID 1235 PM MDT Mon Aug 2 2021 IDZ062-021915- Blackfoot Mountains ID- 1235 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARIBOU...SOUTH CENTRAL BONNEVILLE AND SOUTHEASTERN BINGHAM COUNTIES UNTIL 115 PM MDT... At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Chesterfield, or 11 miles northeast of Chesterfield Reservoir, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blackfoot Reservoir, Henry and Cutthroat Trout Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Chesterfield Reservoir, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4298 11192 4310 11191 4311 11148 4289 11150 TIME...MOT...LOC 1834Z 272DEG 12KT 4302 11182 TAX
Special weather statement, Aug 2, 12:37 PM MDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1237 PM MDT Mon Aug 2 2021
IDZ063-064-021930-
Big Hole Mountains ID-Caribou Range ID-
1237 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BONNEVILLE COUNTY
UNTIL 130 PM MDT...
At 1237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palisades Reservoir, Irwin, Alpine Campground and Alpine Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Palisades Reservoir, Move to safe shelter now! Do not
be caught on or near the water. Gusty winds and choppy waves are
likely.
&&
LAT...LON 4305 11105 4310 11127 4339 11124 4336 11104
4306 11104
TIME...MOT...LOC 1837Z 193DEG 18KT 4313 11113
TAXSpecial weather statement, Aug 2, 2:12 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pocatello ID
212 PM MDT Mon Aug 2 2021
IDZ060-061-022100-
Bear Lake Valley ID-Bear River Range ID-
212 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAR LAKE COUNTY
UNTIL 300 PM MDT...
At 207 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Bear Lake Idaho Portion, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bear Lake Idaho Portion, Saint Charles, Dingle, Border Summit, Fish
Haven and Pegram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Bear Lake, Move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.
&&
LAT...LON 4200 11125 4200 11141 4207 11151 4233 11125
4219 11105 4212 11105
TIME...MOT...LOC 2007Z 259DEG 8KT 4205 11137
TAXSpecial weather statement, Aug 2, 3:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
311 PM MDT Mon Aug 2 2021
IDZ052-053-066>069-022215-
Centennial Mountains/Island Park ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Lost River Range ID-
Beaverhead/Lemhi Highlands ID-Lost River Valleys ID-
311 PM MDT Mon Aug 2 2021
...WINDS OVER 40 MPH AND VERY HEAVY RAINFALL FOR SOUTHWESTERN
FREMONT... JEFFERSON...NORTHEASTERN BUTTE...NORTHWESTERN
BONNEVILLE...CLARK AND NORTHWESTERN BINGHAM COUNTIES UNTIL 415 PM
MDT...
At 309 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Monida to 7 miles
northwest of Monteview to 11 miles northwest of the INL.
Movement was east at 20 mph.
Winds in excess of 40 mph and very heavy rainfall will be possible
with these storms.
Locations impacted include...
Dubois, Idmon, Terreton, Mud Lake, Hamer, Spencer, Kilgore, Southeast
Inl, Northwest Inl, Monteview, Small, Humphrey, Sage Junction, Kettle
Butte, Edie School, Monida Pass, Lone Pine and Howe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4454 11222 4452 11210 4456 11187 4452 11184
4394 11201 4352 11229 4369 11323 4408 11301
4423 11295 4423 11281 4440 11281 4442 11284
4448 11278 4451 11272 4446 11250 4448 11247
4445 11239 4454 11235 4457 11229 4457 11224
TIME...MOT...LOC 2109Z 278DEG 19KT 4445 11249 4401 11264 4370 11284
JKeyesThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:31 PM MDT | Areal Flood Advisory | PIH | Cassia, Oneida | 119 min |
| Aug 1, 6:42 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 2 hr |
| Aug 1, 7:08 PM MDT | Areal Flood Advisory | PIH | Cassia | 67 min |
| Aug 1, 8:31 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 59 min |
| Aug 1, 8:36 PM MDT | Areal Flood Advisory | PIH | Cassia | 54 min |
| Aug 2, 11:39 AM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 111 min |
| Aug 2, 11:46 AM MDT | Special Weather Statement | PIH | Bear Lake | 59 min |
| Aug 2, 12:25 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 2 hr |
| Aug 2, 12:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 3 hr |
| Aug 2, 12:35 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 12:37 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Aug 2, 12:58 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 2 hr |
| Aug 2, 1:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 116 min |
| Aug 2, 1:35 PM MDT | Areal Flood Advisory | PIH | Bonneville, Madison, Teton | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Custer | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 115 min |
| Aug 2, 2:12 PM MDT | Special Weather Statement | PIH | Bear Lake | 48 min |
| Aug 2, 2:34 PM MDT | Areal Flood Advisory | PIH | Blaine | 116 min |
| Aug 2, 2:44 PM MDT | Areal Flood Advisory | PIH | Butte, Clark | 2 hr |
| Aug 2, 2:50 PM MDT | Areal Flood Advisory | PIH | Bannock | 23 min |
| Aug 2, 2:58 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 2 hr |
| Aug 2, 3:13 PM MDT | Flash Flood Warning | PIH | Bannock | 77 min |
| Aug 2, 3:28 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 62 min |
| Aug 2, 3:33 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida | 57 min |
| Aug 2, 3:41 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 106 min |
| Aug 2, 3:41 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 2, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Aug 2, 3:50 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 3:58 PM MDT | Special Weather Statement | PIH | Franklin | 47 min |
| Aug 2, 4:00 PM MDT | Areal Flood Advisory | PIH | Blaine | 2 hr |
| Aug 2, 4:04 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Aug 2, 4:11 PM MDT | Special Weather Statement | PIH | Oneida | 49 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | PIH | Butte | 68 min |
| Aug 2, 4:18 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 96 min |
| Aug 2, 4:21 PM MDT | Special Weather Statement | PIH | Bear Lake | 39 min |
| Aug 2, 4:27 PM MDT | Areal Flood Advisory | PIH | Blaine | 107 min |
| Aug 2, 4:35 PM MDT | Special Weather Statement | PIH | Jefferson | 40 min |
| Aug 2, 4:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Aug 2, 4:44 PM MDT | Special Weather Statement | PIH | Bear Lake | 46 min |
| Aug 2, 4:46 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 69 min |
| Aug 2, 4:50 PM MDT | Special Weather Statement | PIH | Butte | 40 min |
| Aug 2, 4:58 PM MDT | Areal Flood Advisory | PIH | Bannock, Franklin | 56 min |
| Aug 2, 5:01 PM MDT | Special Weather Statement | PIH | Franklin | 44 min |
| Aug 2, 5:05 PM MDT | Special Weather Statement | PIH | Oneida | 40 min |
| Aug 2, 5:20 PM MDT | Areal Flood Advisory | PIH | Blaine, Lincoln | 55 min |
| Aug 2, 5:25 PM MDT | Special Weather Statement | PIH | Clark | 50 min |
| Aug 2, 5:39 PM MDT | Special Weather Statement | PIH | Minidoka | 51 min |
| Aug 2, 5:46 PM MDT | Special Weather Statement | PIH | Lincoln | 59 min |
| Aug 2, 5:52 PM MDT | Special Weather Statement | PIH | Bingham | 83 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.